Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 218, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 30, 2011, 12:27 AM CDT for 4 counties in North Dakota. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2011, 12:27 AM CDT (05:27 UTC)
- Expired
- Jul 30, 2011, 12:58 AM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burleigh County, ND, Kidder County, ND, Sheridan County, ND, Wells County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 12:45 AM CDT | TSTM WND GST 60 | 2 S Harvey, ND | |
| Jul 30, 1:00 AM CDT | TSTM WND GST 60 | 2 S Harvey, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 2027 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
009 WUUS53 KBIS 300527 SVRBIS NDC015-043-083-103-300615- /O.NEW.KBIS.SV.W.0218.110730T0527Z-110730T0615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1227 AM CDT SAT JUL 30 2011 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA... NORTHWESTERN KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA... EASTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA... NORTHWESTERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 115 AM CDT * AT 1225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOODRICH...OR 55 MILES NORTHEAST OF BISMARCK...AND MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... HURDSFIELD...CHASELEY...HARVEY...MANFRED...FESSENDEN...HEIMDAL AND HAMBERG. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY BUILDING...AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. && LAT...LON 4783 10016 4783 9930 4714 10009 4744 10028 TIME...MOT...LOC 0527Z 225DEG 36KT 4748 10012 WIND...HAIL 60MPH 1.00IN $$ TM
1 follow-up statement
018 WWUS53 KBIS 300558 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1258 AM CDT SAT JUL 30 2011 NDC015-043-083-103-300608- /O.CAN.KBIS.SV.W.0218.000000T0000Z-110730T0615Z/ BURLEIGH ND-KIDDER ND-SHERIDAN ND-WELLS ND- 1258 AM CDT SAT JUL 30 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WELLS...EASTERN SHERIDAN...NORTHWESTERN KIDDER AND NORTHEASTERN BURLEIGH COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. LAT...LON 4783 10016 4783 9930 4714 10009 4744 10028 TIME...MOT...LOC 0558Z 225DEG 36KT 4770 9979 $$ TM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 10:10 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 29, 10:10 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1010 PM CDT FRI JUL 29 2011 .UPDATE... UPDATE FOR NEAR TERM POP/WEATHER TRENDS. && .DISCUSSION... SCATTERED STORMS CONTINUING NORTHWEST AND SOUTH CENTRAL LATE THIS EVENING...WITH MAIN THREAT OF LARGE HAIL...AND SECONDARILY STRONG STRAIGHT LINE WINDS. SO FAR...STORM MOTIONS HAVE BEEN FAST ENOUGH TO PRECLUDE ANY EXTREME RAIN. && .AVIATION... CONVECTION HAS INCREASED IN COVERAGE DURING THE LATE EVENING HOURS...AND WILL LIKELY NECESSITATE MORE PROMINENT MENTION OF TSRA AT KBIS/KMOT/KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH WEST UNTIL 05Z. && UPDATE...KINNEY
Hazardous weather outlook, Jul 29, 2:37 PM CDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 237 PM CDT FRI JUL 29 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 237 PM CDT FRI JUL 29 2011 /137 PM MDT FRI JUL 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON OVER SOUTHWEST NORTH DAKOTA WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. CHANCES FOR THUNDERSTORMS THIS AFTERNOON ARE ALSO FORECAST OVER THE REMAINDER OF WESTERN NORTH DAKOTA AND FOR THE SOUTH CENTRAL. CHANCES FOR THUNDERSTORMS WILL SPREAD EAST TONIGHT OVER ALL OF WEST AND CENTRAL NORTH DAKOTA. THE RISK FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH DAYBREAK SATURDAY MORNING FOR ALL AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY MORNING MAINLY OVER EAST CENTRAL AND SOUTHEASTERN NORTH DAKOTA. CHANCES FOR THUNDERSTORMS CONTINUE SATURDAY AFTERNOON AND EVENING OVER FAR SOUTH CENTRAL AND FAR SOUTHEASTERN NORTH DAKOTA...SOME POSSIBLY SEVERE WITH THE BETTER CHANCES FOR SEVERE WEATHER OVER THE SOUTHERN JAMES RIVER BASIN OF NORTH DAKOTA. ANOTHER CHANCE OF THUNDERSTORMS IS FORECAST SUNDAY AFTERNOON WEST THEN WEST AND CENTRAL SUNDAY NIGHT INTO MONDAY. MORE THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. STAY TUNED FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COOPERATIVE OBSERVERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE WITH ANY SEVERE WEATHER AT 1-800-247-0212. HEINERT
In the hours before
Special weather statement, Jul 29, 10:24 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1024 PM CDT FRI JUL 29 2011 NDZ010-011-017-018-300430- DUNN-MCKENZIE-MOUNTRAIL-WARD- 1024 PM CDT FRI JUL 29 2011 ...SPECIAL WEATHER STATEMENT... AT 1019 PM CDT/919 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL MOUNTRAIL COUNTY TO NORTHEASTERN MCKENZIE COUNTY TO CENTRAL MCKENZIE COUNTY...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... STANLEY BY 1030 PM CDT... PALERMO AND 4 BEARS LODGE BY 940 PM MDT... JOHNSONS CORNER AND NEW TOWN BY 1045 PM CDT... BLAISDELL BY 1055 PM CDT... VAN HOOK PARK BY 1100 PM CDT... PARSHALL BAY RECREATION AREA BY 1110 PM CDT... MANDAREE BY 1015 PM MDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SIMOSKO
Special weather statement, Jul 29, 10:36 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1036 PM CDT FRI JUL 29 2011 NDZ034-035-300430- BURLEIGH-MORTON- 1036 PM CDT FRI JUL 29 2011 ...SPECIAL WEATHER STATEMENT... AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF BISMARCK...NEAR SAINT ANTHONY...MOVING NORTHEAST AT 15 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS... ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... MANDAN BY AROUND 1115 PM CDT... BISMARCK BY 1125 PM CDT... LINCOLN AROUND 1130 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. OTHER STRONG STORMS EXTENDED FROM SOUTH OF CROWN BUTTE LAKE TO SAINT ANTHONY TO NORTH OF BREIEN AND SOLEN IN SOUTHEASTERN MORTON COUNTY. TOWNS ALONG THE MISSOURI RIVER CAN EXPECT SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT CDT. VINING
Special weather statement, Jul 29, 10:54 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1054 PM CDT FRI JUL 29 2011 NDZ036-046-047-050-300445- EMMONS-KIDDER-LOGAN-MCINTOSH- 1054 PM CDT FRI JUL 29 2011 ...THUNDERSTORMS OVER SOUTH CENTRAL NORTH DAKOTA... AT 1047 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER CENTRAL AND SOUTHERN EMMONS COUNTY...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THESE STORMS. * THE THUNDERSTORM WILL AFFECT HAZELTON...TEMVIK...LINTON...STRASBURG...HAGUE...KINTYRE...NAPOLEON AND WISHEK TO VENTURIA THROUGH MIDNIGHT CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. VINING
Local storm report, Jul 29, 11:22 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1122 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM HAIL 20 NE BEACH 47.12N 103.70W
07/29/2011 E1.50 INCH GOLDEN VALLEY ND MESONET
ESTIMATED WIND GUSTS OF 60 TO 70 MPH.
&&
SWICHELocal storm report, Jul 29, 11:47 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1147 PM CDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM HAIL 5 E BISMARCK 46.81N 100.68W
07/29/2011 E1.00 INCH BURLEIGH ND PUBLIC
ESTIMATED 50 TO 60 MPH WIND.
1040 PM TSTM WND GST STANLEY 48.32N 102.39W
07/29/2011 E70 MPH MOUNTRAIL ND EMERGENCY MNGR
65 TO 70 MPH WIND DESTROYED BASEBALL DUGOUT AND SNAPPED
10 INCH DIAMETER TREE.
&&
SWICHESpecial weather statement, Jul 30, 12:05 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1205 AM CDT SAT JUL 30 2011 NDZ036-037-300600- KIDDER-STUTSMAN- 1205 AM CDT SAT JUL 30 2011 ...SPECIAL WEATHER STATEMENT... AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER CENTRAL KIDDER COUNTY...MOVING NORTHEAST AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CRYSTAL SPRINGS... LAKE WILLIAMS... PETTIBONE... CHASE LAKE... MEDINA... CLEVELAND... WOODWORTH... WINDSOR... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. TM
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 7:30 PM CDT | Severe Thunderstorm Warning | BIS | Bowman, Slope | 60 min |
| Jul 29, 8:39 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 51 min |
| Jul 29, 9:25 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 65 min |
| Jul 29, 9:58 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 62 min |
| Jul 29, 10:26 PM CDT | Severe Thunderstorm Warning | BIS | Morton, Oliver | 45 min |
| Jul 29, 10:41 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie, Mountrail, Ward | 64 min |
| Jul 29, 10:47 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 58 min |
| Jul 29, 11:06 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Oliver | 54 min |
| Jul 29, 11:33 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 57 min |
| Jul 29, 11:43 PM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 29 min |
| Jul 30, 12:03 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 27 min |
| Jul 30, 12:09 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Kidder, Stutsman, Wells | 51 min |
| Jul 30, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 44 min |
| Jul 30, 12:53 AM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman, Wells | 67 min |
| Jul 30, 2:34 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
| Jul 30, 2:48 AM CDT | Areal Flood Advisory | BIS | Burleigh, Morton, Oliver | 3 hr |
| Jul 30, 3:08 AM CDT | Flash Flood Warning | BIS | Burleigh, Morton | 6 hr |
| Jul 30, 3:24 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh | 66 min |
| Jul 30, 4:05 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan, Stutsman | 55 min |
| Jul 30, 4:42 AM CDT | Flash Flood Warning | BIS | Emmons, Logan | 6 hr |
| Jul 30, 4:45 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 60 min |
| Jul 30, 5:32 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 58 min |
| Jul 30, 9:19 AM CDT | Areal Flood Advisory | BIS | Burleigh, Morton | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.